Hail, Hill
- When
- June 1, 7:48 PM CST
- Where
- Hill County, Hillsboro
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -97.130
Emergency Management reported one-inch diameter hail in Hillsboro, TX.
An upper level low pressure center moved eastward into Central Texas late Wednesday June 1 and Thursday June 2, meandered over the area Friday June 3, then dropped southward to South Texas on Saturday June 4. Deep Gulf moisture contributed to the efficient rain producing thunderstorms associated with the system, creating flood and flash flood issues across mostly central and southern portions of…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An upper level low pressure center moved eastward into Central Texas late Wednesday June 1 and Thursday June 2, meandered over the area Friday June 3, then dropped southward to South Texas on Saturday June 4. Deep Gulf moisture contributed to the efficient rain producing thunderstorms associated with the system, creating flood and flash flood issues across mostly central and southern portions of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 1, 5:48 PM CST, 2 hours earlier.
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 648 PM CDT WED JUN 1 2016 .AVIATION... /00Z TAFs/ Concerns...Showers with isolated thunderstorms. MVFR/IFR cigs overnight tonight-Thursday. This evening, isolated to scattered showers with a few thunderstorms will continue across parts of North and Central Texas. Currently, some convection continues around KACT with new cells developing just southwest of the DFW airports. The chance for additional scattered convection increases a little more overnight as warm air above the surface is lifted ahead of an upper level low over West Texas. The upper level low will move closer to the region on Thursday with on-and-off rain activity expected through Friday. For this valid TAF period, will carry a mention of VCSH this evening and overnight with a return Thursday afternoon. Heavy rainfall and gusty winds may accompany any of the showers or isolated storms. Generally east winds are expected this evening with light northeast winds likely overnight and Thursday morning. Will prevail east winds during the day on Thursday but the winds could have a more southeasterly direction depending on the location of a surface low in the region. MVFR and IFR cigs will return overnight starting between 06-08Z and prevailing into Thursday afternoon. JLDunn && .PREV DISCUSSION... /ISSUED 348 PM CDT WED JUN 1 2016/ Early-afternoon water vapor loops and upper-air analysis reveal a vigorous low pressure system located over northern Sonora/Chihuahua Mexico, tracking gradually towards the east. For the remainder of this afternoon and evening, the primary areas we are watching for precipitation continue to be along a quasistationary boundary which is currently draped across central Oklahoma and into the extreme eastern Texas Panhandle, and south of the I-20 corridor where isolated showers and storms have managed to develop this afternoon. Present indications are that precipitation coverage should remain generally isolated to scattered. Overnight, convection currently developing across the high terrain of Mexico and additionally across the Texas Panhandle may persist and make a run at portions of North and Central Texas. However, this wouldn't be until later tonight and early tomorrow morning. As we saw yesterday, any showers/storms that develop in this tropical airmass have the potential to be prolific rainfall producers, laying down localized rainfall amounts in excess of 2 inches per hour. Tomorrow, the upper-low and associated trough axis will slide almost directly overhead. As this occurs, the aforementioned quasistationary boundary is forecast to sag into our region, as surface convergence likewise increases. Combined with solid diffluent flow aloft, another round of widespread showers and storms are expected to develop during the afternoon and evening hours. An interesting signal has consistently been showing up recent runs of the GFS (and to a certain extent the ECMWF), showing the possibility of a warm core low-type event developing Thursday night and into Friday morning. These types of systems, which nocturnally intensify as precipitation consolidates around the low pressure, can be exceptionally prolific rainfall producers. Because of the potential for heavy rainfall to persist beyond the initial Flash Flood Watch, we have extended a portion of this watch until 1 PM Friday east of a line from roughly Paris to Terrell to Killeen where the threat for heavy rainfall appears greatest at this time. While unsettled weather should continue into Saturday as the upper-low takes its time moving out of the region, the thread for widespread heavy rainfall should come to an end on Friday afternoon. At this time, expect basically precip-free conditions to take hold of North and Central Texas Monday and into the middle of next week before moisture once again begins to return on southeasterly flow. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 79 67 78 67 / 60 70 70 60 50 Waco 67 79 66 77 65 / 70 80 70 60 40 Paris 66 77 66 76 67 / 70 70 80 70 50 Denton 65 78 65 76 65 / 60 70 70 60 40 McKinney 66 79 66 76 66 / 60 70 70 70 50 Dallas 68 80 68 79 68 / 60 70 70 60 50 Terrell 67 80 67 77 67 / 60 70 80 70 50 Corsicana 68 79 68 77 67 / 70 80 80 70 50 Temple 67 78 66 76 65 / 70 80 70 60 40 Mineral Wells 65 78 65 76 64 / 70 70 60 60 40 && .FWD Watches/Warnings/Advisories... Flash Flood Watch through Thursday evening for TXZ091>094- 100>104-115>120-129>134-141>145-156-157. Flash Flood Watch through Friday afternoon for TXZ095-105>107- 121>123-135-146>148-158>162-174-175. && 82/77
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT WED JUN 1 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 343 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO IMPACT NORTH AND CENTRAL TEXAS AGAIN THIS AFTERNOON AND EVENING...WITH ISOLATED STORMS CONTINUING OVERNIGHT. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAIN...WHICH COMBINED WITH NEARLY SATURATED SOILS...MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW-MOVING UPPER LOW WILL BRING ADDITIONAL CHANCES OF THUNDERSTORMS THURSDAY THROUGH SUNDAY. WHILE A FEW STORMS MAY BE STRONG...THE PRIMARY THREATS WILL CONTINUE TO BE HEAVY RAIN AND FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY. CONFIDENCE IS HIGHEST FOR THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND/OR FLOODING THURSDAY AFTERNOON THROUGH EARLY FRIDAY. STORM CHANCES ARE EXPECTED TO END LATE SUNDAY AS THE SYSTEM MOVES SOUTH OF THE AREA. LINGERING MOISTURE MAY LEAD TO AN ISOLATED STORM OR TWO ACROSS THE SOUTHERN-MOST COUNTIES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON A VERY LIMITED BASIS. SPOTTERS ARE ADDITIONALLY ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING. FOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT WED JUN 1 2016
TXZ145-020230-
HILL TX-
825 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HILL COUNTY UNTIL 930 PM
CDT...
AT 825 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEST...OR 8 MILES SOUTH OF HILLSBORO...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...BYNUM...CARL'S CORNER...ABBOTT AND AQUILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3211 9730 3213 9699 3205 9694 3188 9700
3178 9721
TIME...MOT...LOC 0125Z 175DEG 9KT 3188 9712
STALLEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT WED JUN 1 2016
TXZ117-131-133-020230-
JOHNSON TX-PARKER TX-HOOD TX-
832 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOOD...SOUTHEASTERN
PARKER AND NORTHWESTERN JOHNSON COUNTIES UNTIL 930 PM CDT...
AT 832 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF GRANBURY. THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANBURY AND GODLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3266 9755 3255 9755 3255 9752 3241 9751
3237 9778 3256 9781
TIME...MOT...LOC 0132Z 230DEG 3KT 3248 9767
STALLEYThe Dallas/Ft Worth radar (KFWS), 66 km away, was scanning. The volume nearest the first event began at 01:50 UTC.
19 flash flood, 4 flood, 1 hail. Local standard time, as filed.
Emergency Management reported one-inch diameter hail in Hillsboro, TX.
A social media report indicated a vehicle being washed off the road near the intersection of North Gate Rd and Enchanted Rd in the city of Acton, TX. The water was reported to be high and fast moving.
Hood County Sheriff's Department reported water over Highway 377 West in the 2100 block. Lake Granbury Harbor was inaccessible by car and evacuations of homes by boat were needed.
Hood County Sheriff's Department reported significant flooding in the Acton and Decordova areas, including 2 to 3 feet of water in homes and high water rescues needed.
Hood County Emergency Management reported major flooding in the city of Bowie, TX with high water rescues on streets and highways and people trapped in homes.
Emergency Management reported knee-deep water inside a home 3 miles north of Bowie, TX near the intersection of Highway 81 and Applegate Road.
High water rescues were conducted on CR 212 where a mother and her 10 month old baby were rescued, and on CR 222 where 3 individuals were rescued from a pickup truck.
BELL County Emergency Management reported that a few water rescues were ongoing in the city of Temple, TX.
Bell County Emergency Management reported minor flash flooding of a few homes in Temple, and that several roads in the city of Belton, TX were closed due to flood waters.
Multiple media outlets reported the tragic drownings of 9 members of the U.S. Military in a flooded creek on Fort Hood Army Base the morning of June 2. The soldiers were killed when their truck overturned in rain-swollen Owl Creek during a military training exercise. Three other soldiers in the truck were rescued.
Hamilton County Sheriff's Department reported flash flooding along Pecan Creek, as well as along FM 221 and Hwy 281 southwest of Hamilton.
Heavy rain caused a bridge to wash-out on HCR 3266, and caused the closure of a section of road on FM 339 in southern Hill County.
Hamilton County Sheriff's Department reported water getting into one home in southern Hamilton County.
Emergency management reported that several homes were taking on water and several county roads were closed.
Emergency Management reported a high water rescue on Old Foamy Road south of Cleburne, TX.
Grayson County Emergency Management reported that several low water crossings were closed in the southwest part of the county.
Emergency Management reported 2 water rescues on West Bethesda Rd, and one car submerged at Cleburne State Park.
Emergency Management reported a foot of water over several roads from Gainesville to the southeast part of the county.
Eastland County Sheriff's Department reported that County Road 561 and several other roads around Lake Cisco were closed due to high water.
Parker County Sheriff's Department reported that some roads were washed out, with most of the impacts occurring across the eastern half of the county.
Grayson County Sheriff's Department reported that numerous county roads were closed due to flooding.
Eastland County Emergency Management reported that Highway 6 just downstream of Cisco Dam along Sandy Creek has been washed out.
Limestone County Sheriff's Department reported water covering FM 39 south of Hwy 164.
McLennan County Sheriff's Department reported minor flooding in Lorena and along parts of Hwy 84 in Woodway.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Coryell | 2016-06-02 | 38 | Male | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 21 | Male | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 21 | Female | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 20 | Female | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 25 | Male | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 19 | Male | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 23 | Male | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 22 | Male | In Water | Direct |
| Flash Flood, Coryell | 2016-06-02 | 27 | Female | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645597, 645021, 645024, 645025, 645029, 645031, 646557, 644218, 644219, 645945, 644699, 645946, 644700, 644707, 644710, 645587, 645019, 645017, 644733, 645589, 645588, 644735, 645590, 645591.